Alert archive / New York / Special Marine Warnings in 2003
Special Marine Warning 68, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at Jul 24, 2003, 2:30 PM EDT. It was in force for 75 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2003, 2:30 PM EDT (18:30 UTC)
- Expired
- Jul 24, 2003, 3:45 PM EDT
- In force
- 75 min
- Issued by
- NWS Buffalo, NY
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jul 24, 10:00 AM EDT, 4 hours 30 minutes earlier.
Area forecast discussion, Jul 24, 10:00 AM EDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1000 AM EDT THU JUL 24 2003 UPDATE ISSUED TO DROP BACK TO CHANCE POPS IN THE WEST WHERE THE SHOWERS HAVE BECOME MORE ISOLATED...OTHERWISE LITTLE CHANGE EXCEPT TO REMOVE REFERENCES TO MORNING. THE PREVIOUS DISCUSSION: SURFACE FRONT WILL MOVE EAST TODAY AS MODELS ARE BEING A BIT MORE PROGRESSIVE WITH THE UPPER LEVEL TROUGH MOVING EAST. DEEP MOISTURE AND GENERAL SYNOPTIC SCALE LIFT ASSOCIATED WITH UPPER TROUGH WILL KEEP PLENTY OF CONVECTION AROUND TODAY...ESPECIALLY AREAS EAST OF ROCHESTER. AS UPPER TROUGH AXIS SHIFTS EAST...PRECIPITATION WILL WIND DOWN ACROSS WESTERN SECTIONS...BUT CAN NOT RULE OUT AFTERNOON CONVECTION AS AIR ALOFT STILL RATHER COLD FOR THIS TIME OF YEAR. I AM NOT LOOKING AT MUCH IN THE WAY OF THUNDERSTORM ACTIVITY AS INSTABILITY FOR THE MOST PART IS LACKING WITH AVERAGE CAPE VALUES BELOW 500 J/KG. PRECIPITATION WILL GRADUALLY END FROM THE WEST TONIGHT AS UPPER TROUGH/SURFACE FRONT SHIFT EAST OF THE AREA. DRIER AIR WILL SLOWLY WORKS ITS WAY IN FROM THE WEST. LOW LEVELS REMAINING MOIST ENOUGH TO KEEP MENTION OF FOG IN THE FORECAST. LOCALLY DENSE ALONG THE SOUTHERN TIER. NICE DAY SHAPING UP FOR FRIDAY WITH RIDGING DEVELOPING AT ALL LEVELS. STILL SOME LINGERING LOW LEVEL MOISTURE AND COLD AIR ALOFT ACROSS EASTERN SECTIONS FOR THE DEVELOPMENT OF SOME AFTERNOON CUMULUS. MOSTLY SUNNY FORECAST LOOKS REASONABLE FOR WESTERN SECTIONS. 850 MB TEMPERATURES WARMING TO AROUND +14C SHOULD GET AFTERNOON READING CLOSE TO 80 OR A LITTLE BETTER. GFS AND ETA A LITTLE SLOWER WITH MOVEMENT SOUTHWARD OF NEXT FRONT. SATURDAY LOOKS TO BE DRY NOW WITH A SLIGHT THREAT OF PRECIPITATION SNEAKING INTO THE NORTH COUNTRY LATE IN THE DAY...BUT LIKELY HOLDING OFF UNTIL SATURDAY NIGHT. 850 MB TEMPERATURES WARMING TO AROUND +17C SHOULD ALLOW FOR MOST AREAS TO GET WELL INTO THE 80S. .BUF...NONE. APB
Hazardous weather outlook, Jul 24, 5:08 AM EDT, 9 hours 22 minutes before
NYZ001>008-010>014-019>021-085-241100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 508 AM EDT THU JUL 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/BUF/.
In the hours before
Local storm report, Jul 24, 11:25 AM EDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1125 AM EDT THU JUL 24 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0940 AM GRANBY CENTER NY WIND DAMAGE
07/24/03 OSWEGO TREES AND WIRES DOWN
REPORTED BY LAW ENFORCEMENT
DISPATCH
SLThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 8:01 AM EDT | Special Marine Warning | BUF | 29 min | |
| Jul 24, 10:33 AM EDT | Severe Thunderstorm Warning | BUF | Oswego | 27 min |
| Jul 24, 11:00 AM EDT | Severe Thunderstorm Warning | BUF | Jefferson | 60 min |
| Jul 24, 11:05 AM EDT | Special Marine Warning | BUF | 115 min | |
| Jul 24, 12:24 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson | 51 min |
| Jul 24, 3:40 PM EDT | Special Marine Warning | BUF | 50 min | |
| Jul 24, 4:30 PM EDT | Special Marine Warning | BUF | 60 min | |
| Jul 24, 5:04 PM EDT | Severe Thunderstorm Warning | BUF | Erie | 56 min |
| Jul 24, 5:40 PM EDT | Severe Thunderstorm Warning | BUF | Chautauqua | 50 min |
| Jul 24, 5:45 PM EDT | Severe Thunderstorm Warning | BUF | Niagara | 45 min |
| Jul 24, 6:31 PM EDT | Severe Thunderstorm Warning | BUF | Chautauqua | 29 min |
| Jul 24, 6:54 PM EDT | Severe Thunderstorm Warning | BUF | Orleans | 51 min |
Nearby
Special Marine Warnings in New York, 2003Every special marine warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.